Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 348, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 25, 2005, 7:05 PM MDT for Chase County, Nebraska. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2005, 7:05 PM MDT (01:05 UTC)
- Expired
- Jul 25, 2005, 8:00 PM MDT
- In force
- 55 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Chase County, NE
The radar
The Goodland radar (KGLD), 129 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 260105 SVRLBF NEC029-260200- /O.NEW.KLBF.SV.W.0348.050726T0105Z-050726T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 705 PM MDT MON JUL 25 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CHASE COUNTY IN SOUTHWEST NEBRASKA * UNTIL 800 PM MDT * AT 659 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF LAMAR...OR ABOUT 25 MILES WEST OF IMPERIAL...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES SOUTHWEST OF CHAMPION BY 745 PM MDT THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4068 10204 4035 10204 4035 10175 4052 10168 $$ CDC
2 follow-up statements
000 WWUS53 KLBF 260133 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 833 PM CDT MON JUL 25 2005 NEC029-260200- /O.CON.KLBF.SV.W.0348.000000T0000Z-050726T0200Z/ CHASE NE- 733 PM MDT MON JUL 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM MDT FOR WESTERN CHASE COUNTY... AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF LAMAR...OR ABOUT 14 MILES WEST OF IMPERIAL...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CHAMPION BY 745 PM MDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4068 10204 4035 10204 4035 10175 4052 10168 $$ CDC
000 WWUS53 KLBF 260200 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 859 PM CDT MON JUL 25 2005 NEC029-260209- /O.EXP.KLBF.SV.W.0348.000000T0000Z-050726T0200Z/ CHASE NE- 759 PM MDT MON JUL 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHASE COUNTY EXPIRES AT 800 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS EXITED CHASE COUNTY. NO ADDITIONAL SEVERE WEATHER IS EXPECTED AT THIS TIME. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4068 10204 4035 10204 4035 10175 4052 10168 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:30 PM MDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jul 25, 1:30 PM MDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
230 PM CDT MON JUL 25 2005
.DISCUSSION...
THE SURFACE FRONT WILL PUSH THROUGH CENTRAL AND SOUTHWEST
NEBRASKA BY LATE THIS EVENING. THUNDERSTORMS ARE LIKELY IN CENTRAL
AND SOUTHWEST NEBRASKA, WHILE SCATTERED THUNDERSTORMS CAN BE
EXPECTED IN THE REST OF WESTERN AND NORTH CENTRAL NEBRASKA. STORMS
WILL TAPER OFF IN THE NORTH CENTRAL NEBRASKA AFTER MIDNIGHT.THE
FRONT WILL BE A LITTLE SLOWER CLEARING THE PANHANDLE, SO
THUNDERSTORMS ARE POSSIBLE THROUGH TUESDAY THERE.
FOR WEDNESDAY THROUGH FRIDAY, TEMPERATURES WILL GRADUALLY WARM,
BUT A RETURN TO 100S IS NOT EXPECTED.
RETURN FLOW FROM THE TEXAS GULF COAST WILL BEGIN BRINGING
MOISTURE TO THE CENTRAL HIGH PLAINS BY SATURDAY EVENING. WITH
CONVERGENCE ALONG A SURFACE BOUNDARY MOVING INTO WESTERN NEBRASKA
SATURDAY NIGHT, A MENTION OF THUNDERSTORMS MAY BE APPROPRIATE FOR
SATURDAY NIGHT THROUGH MONDAY, AND FAVORING THE DIURNAL PRIME TIMES
OF EVENING AND LATE NIGHT. HOWEVER, CONDENSATION DEFICITS IN THE
LOWER LEVELS ARE EXPECTED TO BE 150-250MB SO, FOR THE TIME BEING,
WE WILL KEEP THE MENTION OUT OF MOST OF THE AREA UNTIL SUNDAY
NIGHT.
&&
.SYNOPSIS...
ANALYSIS OF 18Z SURFACE DATA SHOWS THE COLD FRONT HAS COME INTO
NORTHERN NEBRASKA TO JUST NORTH OF NORFOLK AND BROKEN BOW AND JUST
SOUTH OF THEDFORD AND CHADRON. THE KLNX WSR-88D SHOWS A LINE OF
THUNDERSTORMS JUST NORTH OF THE APPARENT LOCATION OF THE SURFACE
FRONT. BECAUSE OF CLOUD COVER, THE GOES SOUNDER DERIVED PRODUCT
IMAGERY IS NOT MUCH HELP.
&&
LBF WATCHES/WARNINGS/ADVISORIES...NONE
&&
SPRINGERHazardous weather outlook, Jul 25, 2:12 PM MDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CDT MON JUL 25 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-261000- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 312 PM CDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND OVERNIGHT THROUGHOUT THE OUTLOOK AREA. MOST THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...WITH FREQUENT LIGHTNING AND HEAVY RAINFALL THE MAIN THREATS. A FEW ISOLATED STORMS EAST OF A LINE FROM VALENTINE TO OGALLALA MAY HAVE THE BEST POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND STRONG WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TOMORROW...ESPECIALLY IN THE EASTERN PANHANDLE. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. JMC
In the hours before
Local storm report, Jul 25, 4:51 PM MDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
551 PM CDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL PAXTON 41.12N 101.36W
07/25/2005 1.50 INCH KEITH NE LAW ENFORCEMENT
&&
HANNONLocal storm report, Jul 25, 5:17 PM MDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
617 PM CDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL PAXTON 41.12N 101.36W
07/25/2005 1.00 INCH KEITH NE PUBLIC
NICKEL TO QUARTER SIZE HAIL.
&&
HANNONNearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.